Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 40, NWS Las Vegas, NV

November 27, 2019

NWS Las Vegas, NV issued this wind advisory at Nov 27, 2019, 10:57 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2019, 10:57 AM MST (17:57 UTC)
Expired
Nov 27, 2019, 7:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

649 
WWUS75 KVEF 271757
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
957 AM PST Wed Nov 27 2019

AZZ003-280600-
/O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/
/O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
1057 AM MST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING BELOW
4000 FEET...
...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT
MST THURSDAY NIGHT BELOW 4000 FEET...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph today
  and Thursday.

* WHERE...Northwest Deserts.

* WHEN...Now until 7 PM MST this evening. and from 3 PM Thursday 
  to midnight MST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-280200-
/O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
957 AM PST Wed Nov 27 2019 /1057 AM MST Wed Nov 27 2019/

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING...

* WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...Until 6 PM PST /7 PM MST/ this evening.

* IMPACTS...Boaters in the Wind Advisory area should use extreme
  caution when venturing onto Lake Mead or Lake Mohave. Strong 
  winds over the open waters will make the lake water rough and 
  hazardous...and may result in high waves which may tip or swamp 
  smaller craft. For your personal safety...avoid the open waters.
  Stay close to shore or around protected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when out on Lake Mead and Lake Mohave today.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
1 follow-up statement
912 
WWUS75 KVEF 280159
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
559 PM PST Wed Nov 27 2019

AZZ003-281200-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/
/O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/
Northwest Deserts-
Including Kingman, Golden Valley, Dolan Springs, Valentine, 
Wikieup, and Yucca
659 PM MST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT
MST THURSDAY NIGHT BELOW 4000 FEET...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING BELOW
4000 FEET...

* WHAT...South-Southeast winds will continues to subside
  overnight. However, south winds will increase again Thursday
  afternoon and evening. 20 to 30 mph winds with gusts up to 50 
  mph expected below 4000 feet.

* WHERE...Northwest Deserts.

* WHEN...From 3 PM Thursday to midnight MST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-280300-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
559 PM PST Wed Nov 27 2019 /659 PM MST Wed Nov 27 2019/

...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS
EVENING...

South-southeast winds will continue to subside overnight. The Wind
Advisory will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 5:02 AM MST, 5 hours 55 minutes earlier.

Area forecast discussion, Nov 27, 5:02 AM MST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
402 AM PST Wed Nov 27 2019

.SYNOPSIS...A slow moving, powerful winter storm will impact the
region through Friday. Significant amounts of snow and rain will
cause hazardous travel conditions heading into the Thanksgiving
holiday. The weather will be quiet and cool over the weekend, with
another round of snow possible in the Sierra Sunday and Monday.
&&

.DISCUSSION...Very deep low pressure system which has set monthly
pressure records at stations in far northern California and southern
Oregon was centered over southern Oregon early this morning. As
expected, one band of enhanced precip has been set up from the
Sierra across Esmeralda County since last evening, with an inch or
two of snow in Bishop thus far, and SNOTEL sites in the Sierra
suggesting more than a foot of new snow at the higher elevations. As
noted by previous shifts, one point of concern is that many parts of
our region (excluding the Sierra) will see two rounds of precip -
one today, followed by a well defined break tonight into
Thanksgiving Day, and then a second, much heavier round Thursday
afternoon through Friday morning. Another point of concern is that
forecast snow levels have risen significantly since yesterday, as a
stubborn warm nose at 850 mb may keep temperatures warm enough
through Thursday for I-15 and I-40 to see rain instead of snow. Very
hesitant to cancel any Winter Storm Warnings now and potentially
give a false "all clear," so will recommend day shift see how the
first round of precip verifies with regard to snow levels, which
will help with the decision making for the second, heavier round.
Yet another concern is a period of strong southerly winds Thursday
afternoon and evening, especially over Mohave County. Not especially
confident in this given the effects of precipitation drag during
that period, but matched up with PSR by issuing a Wind Advisory.
Most precip with this storm system should be done by Friday evening,
but there is another on its heels. Models have been reasonably
consistent keeping it offshore through the weekend into early next
week, with moist southwesterly flow ahead of it sending chances for
snow mainly into the Sierra, with lesser chances farther east. At
some point, this storm will likely follow in the footsteps of its
predecessors, moving onshore and bringing yet another round of rain
and snow to the region.
&&

.AVIATION...For McCarran...South-southwesterly winds 10-12 kts
expected to persist through much of the morning before southerly
wind gusts pick up around noon between 20 and 25 kts. Around noon is
also when vicinity showers enter the forecast. Shower activity will
begin over the Spring Mountains, but spill-over into the Valley is
likely and will remain a possibility until around sunset when rain
showers can be expected over the terminal. Wind gusts and steady
rain start to diminish around midnight, though low confidence on the
end time of the gusts or the rain at this time. Vicinity showers
remain in the TAF until day break when winds will become light and
variable. Cloud decks will continue to drop through the TAF period.
CIGs will remain below 10 kft all morning before dropping BKN below
5 kft around sunset. Low CIGs will be an impact through the TAF
period.

For the rest of southern Nevada, northwest Arizona and southeast
California... Gusty southerly winds will pick up through the morning
for the Las Vegas Valley TAF sites that will last until sunset, at
which time, precipitation is expected near the terminals. The Owens
Valley has been experiencing LIFR conditions with visibility often
reduced to under 1 SM due to blowing snow and CIGs below 1 kft.
Conditions aren't expected to improve for KBIH until around midnight
when snow showers exit the forecast. Elsewhere, KIFP and KEED can
expect southerly wind gusts 25-30 kts until sunset with only a brief
window of VCSH a few hours before and after midnight. Otherwise,
CIGs near 5kft after sunset look to be the largest concern for the
Colorado River Valley.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather according to standard operating procedures.
This would include significant rain and snow amounts and winds.
&&

DISCUSSION...Morgan
AVIATION...Varian

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:55 AM MSTWind AdvisoryVEF45 hr

Nearby

Wind Advisories in Arizona, 2019Wind Advisories in Nevada, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.